MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD INTERLINK¿ VIAL ACCESS CANNULA; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 303367
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd interlink¿ vial access cannula needle broke.The following information was provided by the initial reporter: the emergency department supply carts that are in each room had started being stocked with bd vial access cannulas (ref 303367, lot 2056709) for drawing up medications from vials.We have had multiple incidents of these breaking when attempting to insert into the vial due to the cannula being plastic and too blunt to effectively pierce the vial.This has resulted in employees almost stabbing their own hands after it breaks, as well as a in delay in care during acute situations due to the faulty device.
 
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.The initial reporter also notified the fda via medwatch # (b)(4).
 
Additional Manufacturer Narrative
Investigation summary: it was reported the cannula is breaking when attempting to insert into a vial due to the cannula being too blunt.To aid in the investigation, one photo was provided for evaluation by our quality team.The photo shows a vial with the cannula spike in it.Next to the vial there is a needle assembly with the plastic shield, and next to the needle assembly is a plastic cannula stem with the spike.No other information could be obtained from the photo.It could be possible the customer is not using the product as intended.This unit is to be used on pre-slit interlink injection sites and is not compatible with conventional injection sites.A device history record review was completed for provided material number 303367, lot 2056709.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Based on the investigation and with the photo sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
It was reported that the bd interlink¿ vial access cannula needle broke.The following information was provided by the initial reporter: the emergency department supply carts that are in each room had started being stocked with bd vial access cannulas (ref (b)(4), lot 2056709) for drawing up medications from vials.We have had multiple incidents of these breaking when attempting to insert into the vial due to the cannula being plastic and too blunt to effectively pierce the vial.This has resulted in employees almost stabbing their own hands after it breaks, as well as a in delay in care during acute situations due to the faulty device.

Brand Name
BD INTERLINK¿ VIAL ACCESS CANNULA
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16778935
Report Number1911916-2023-00245
Device Sequence Number7014682
Product Code FMI
UDI-Device Identifier00382903033676
UDI-Public(01)00382903033676
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K924439
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number303367
Device Lot Number2056709
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer04/28/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown